Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 7, NWS Key West, FL

February 1, 2020

NWS Key West, FL issued this small craft advisory at Feb 1, 2020, 4:17 AM EST. It took effect at Feb 1, 2020, 10:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 4:17 AM EST (09:17 UTC)
In effect from
Feb 1, 2020, 10:00 AM EST
Expired
Feb 2, 2020, 4:19 PM EST
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted.

954 
WHUS72 KKEY 010917
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
417 AM EST Sat Feb 1 2020

GMZ031>035-042>044-052>055-072>075-012200-
/O.NEW.KKEY.SC.Y.0007.200201T1500Z-200202T1100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
417 AM EST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southwest to west winds increasing to near 20 knots
  during the afternoon. Northwest winds increasing to 20 to 25
  knots tonight, with seas building to 5 to 9 feet in the Straits
  of Florida and the deep waters of the southeast Gulf of Mexico. 

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
6 follow-up statements
175 
WHUS72 KKEY 011539
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1039 AM EST Sat Feb 1 2020

GMZ031>035-042>044-052>055-072>075-012345-
/O.CON.KKEY.SC.Y.0007.000000T0000Z-200202T1100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1039 AM EST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southwest to west winds increasing to near 20 knots. 
  Northwest winds increasing to 20 to 25 knots tonight, with seas 
  building to 5 to 9 feet in the Straits of Florida and the deep 
  waters of the southeast Gulf of Mexico.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
918 
WHUS72 KKEY 012126
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
426 PM EST Sat Feb 1 2020

GMZ031>035-042>044-052>055-072>075-020400-
/O.CON.KKEY.SC.Y.0007.000000T0000Z-200202T1100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
426 PM EST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southwest to west winds increasing to near 20 knots. 
  Northwest winds increasing to 20 to 25 knots tonight, with 
  seas building to 5 to 9 feet in the Straits of Florida and the 
  deep waters of the southeast Gulf of Mexico.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
499 
WHUS72 KKEY 020327
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1027 PM EST Sat Feb 1 2020

GMZ031>035-042>044-052>055-072>075-021000-
/O.EXT.KKEY.SC.Y.0007.000000T0000Z-200202T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1027 PM EST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest winds increasing to 20 to 25 knots overnight, 
  with seas building to 5 to 9 feet in the Straits of Florida and 
  the deep waters of the southeast Gulf of Mexico.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
394 
WHUS72 KKEY 020920
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
420 AM EST Sun Feb 2 2020

GMZ031>035-042>044-052>055-072>075-021600-
/O.CON.KKEY.SC.Y.0007.000000T0000Z-200202T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
420 AM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest to north winds 20 to 25 knots. Seas 5 to 9 feet
  in the Straits of Florida and the deep waters of the southeast
  Gulf of Mexico.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
565 
WHUS72 KKEY 021554
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1054 AM EST Sun Feb 2 2020

GMZ031>035-042>044-052-053-072-073-021700-
/O.EXP.KKEY.SC.Y.0007.000000T0000Z-200202T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
1054 AM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

Winds will soon ease below 20 knots, and seas will soon subside
below 7 feet over the Straits of Florida. However, Small Craft
Should Exercise Caution until winds decrease and seas subside
further.

$$

GMZ054-055-074-075-022200-
/O.EXT.KKEY.SC.Y.0007.000000T0000Z-200202T2200Z/
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1054 AM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Seas 5 to 7 feet. 

* WHERE...Western Straits of Florida.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
747 
WHUS72 KKEY 022119
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
419 PM EST Sun Feb 2 2020

GMZ054-055-074-075-022230-
/O.CAN.KKEY.SC.Y.0007.000000T0000Z-200202T2200Z/
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
419 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 7 feet across the western Straits of 
Florida, and the Small Craft Advisory is therefore cancelled. 
Small craft should exercise caution this evening over the Straits
of Florida west of Seven Mile Bridge for seas up to 6 feet. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 11:04 PM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Jan 31, 11:04 PM EST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1104 PM EST Fri Jan 31 2020

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM...

.DISCUSSION...
An upper-level composite analysis this evening shows a large-scale
trough from the Great Lakes to Mexico, with an expansive area of
cyclonic west-southwest flow over the Gulf of Mexico basin. Large-
scale ascent east of the trough axis, induced by geopotential
height falls and transient mid-tropospheric cyclonic vorticity
maxima has destabilized tropospheric columns around the Florida
Keys. In addition, a developing complex area of low pressure over
the eastern Gulf of Mexico and Florida Peninsula has helped draw
tropical maritime air northward out of the western Caribbean and
Yucatan Channel area. The air mass that developed around the Keys
by early evening as a result of these interactions was moist,
moderately unstable, and highly sheared. Intense clusters of deep,
moist convection developed during the afternoon over the Loop
Current, and moved eastward. By sunset, a classic bow echo
structure approached the western marine zones, and then evolved
into a stratiform-trailing quasi-linear convective system with
prolific, vivid lightning displays, blinding downpours of rain,
and strong, but mostly non-severe wind gusts. The most intense
part of this northeast-southwest-oriented squall line is
approaching Florida Bay, the middle Florida Keys, and the Florida
Reef tract near Sombrero Key. We expect the convective system to
migrate eastward during the next few hours, delivering rainfall
coverage of nearly 100 percent to Florida Keys island communities.
Thereafter, rain should diminish in intensity, and then end in the
dark of overnight. The potential for severe thunderstorms should
end abruptly as the squall line clears the Keys to the east, with
cancellation of the Severe Thunderstorm Watch likely before the
listed expiration time of 3:00 a.m. EST.

We have updated the digital forecast database and derived
products, based on our evening analysis which accounts for the
latest trends in both radar and surface observations.
&&

.MARINE...
A Severe Thunderstorm Watch remains in effect until 3:00 a.m. EST.
A Small Craft Advisory likely will be required on Saturday. A
complex frontal system will shift eastward from the Florida
Peninsula to the Atlantic Ocean overnight and early Saturday.
Widespread rain and thunderstorms across the Florida Keys and
adjacent coastal waters will end toward daybreak Saturday. A cold
front is expected to move swiftly eastward across the Gulf of
Mexico, and then sweep across Florida Keys coastal waters late
Saturday afternoon or early evening. In wake of the cold front,
high pressure will build in from the west.
&&

.AVIATION...
A Severe Thunderstorm Watch is in effect for EYW and MTH until
01/08Z. Through 01/24Z, MVFR/IFR episodes are likely at both EYW
and MTH, with a stretch of VFR conditions between 01/07Z and
01/21Z. Thunderstorms have moved away from EYW, but are imminent
at MTH. The best chance for thunderstorms Saturday at both EYW and
MTH will be after 01/21Z preceding an approaching cold front.
Sometime after 01/21Z, winds will shift from about 320/20G27KT
resulting in northerly crosswinds persisting Saturday night.
&&

.CLIMATE...
In 1983, Key West experienced its wettest January ever with
17.64" of rain recorded, with 12.11" of this total falling on the
22nd and 23rd. despite being in the heart of the climatological
dry season, this is the seventh-wettest month on record for Key
West, with more than twice as much rain as the next-wettest
January. The winter of 1982-1983 was strongly influenced by El
Nino conditions in the Pacific.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch in effect until 3:00 a.m. EST.
GM...Severe Thunderstorm Watch in effect until 3:00 a.m. EST.
&&

Public/Marine/Fire...Kasper
Aviation/Nowcasts....Haner
Data Collection......KBL

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 31, 5:05 AM EST, 23 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
505 AM EST Fri Jan 31 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-011100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
505 AM EST Fri Jan 31 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms will be possible across the Florida Keys
and adjacent waters this afternoon and tonight. The primary
thunderstorm hazards will be cloud to surface lightning strikes
and strong gusty winds. A few thunderstorms may become severe,
producing damaging winds. An isolated tornado or two will also be
possible tonight. The Storm Prediction Center is forecasting
a slight risk for severe thunderstorms across the Keys for this
afternoon and tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Isolated thunderstorms will be possible across the Florida Keys
and adjacent waters on Saturday. The primary thunderstorm hazards
will be cloud to surface lightning strikes and strong gusty
winds. A couple of thunderstorms may become strong to severe,
producing damaging winds. The Storm Prediction Center is
forecasting a slight risk for severe thunderstorms across the Keys
for Saturday.

A Small Craft Advisory will likely be required for all of the Keys
waters from late Saturday through at least Sunday morning, due to
strong northwest to north winds and building seas behind a cold
front. Winds and seas should decrease below advisory levels by
Monday.

For Monday through Thursday, no hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any hazardous weather observed to the
National Weather Service in Key West according to standard
operating procedures.

In the hours before

Special weather statement, Jan 31, 10:58 PM EST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Key West FL
1058 PM EST Fri Jan 31 2020

FLZ076-077-010500-
Monroe Upper Keys FL-Monroe Middle Keys FL-
1058 PM EST Fri Jan 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR MIDDLE KEYS IN MONROE AND UPPER
KEYS IN MONROE COUNTIES UNTIL MIDNIGHT EST...

At 1058 PM EST, National Weather Service Meteorologists detected
strong thunderstorms along a line extending from 10 miles southeast
of Mahogany Hammock to 10 miles southeast of Flamingo to Grassy Key
to 14 miles south of Bahia Honda Key. Movement was east at 35 mph.

Winds in excess of 45 mph will be possible with these storms.

Locations impacted include...
Marathon, East End Of Long Key Viaduct, East End Of Channel 5 Bridge,
West End Of Channel 5 Bridge, Jewfish Creek Bridge, Long Key Viaduct,
Key Largo, Channel 5 Bridge, West End Of Long Key Viaduct and
Plantation.

This includes US 1 between mile markers 51 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM EST for
Florida.

LAT...LON 2528 8025 2513 8034 2493 8055 2479 8078
      2478 8086 2466 8106 2467 8111 2477 8103
      2487 8077 2493 8071 2495 8065 2508 8050
      2524 8050 2522 8048 2526 8043 2523 8038
      2529 8039 2528 8033 2535 8026
TIME...MOT...LOC 0358Z 269DEG 29KT 2521 8077 2502 8081 2476 8097 2446
8121

Haner
Local storm report, Jan 31, 11:22 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1122 PM EST FRI JAN 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     MARINE TSTM WIND 5 SSE EAST END OF SEVEN 24.63N 81.11W
01/31/2020  M43.00 MPH       GMZ043             FL   C-MAN STATION

            A WIND GUST OF 37 KNOTS, OR ABOUT 43 MPH, WAS RECORDED BY
            THE C-MAN STATION AT SOMBRERO KEY LIGHT LIGHT AT 1100 PM
            EST.

1109 PM     MARINE TSTM WIND 2 SW GRASSY KEY         24.74N 80.98W
01/31/2020  M44.00 MPH       MIDDLE KEYS IN MON FL   MESONET

            A WIND GUST OF 38 KTS, OR 44 MPH, WAS RECORDED BY THE
            WEATHERFLOW MESONET SITE AT CRAWL KEY AT 1109 PM EST.

&&

KBL
Local storm report, Feb 1, 12:16 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1216 AM EST SAT FEB 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     MARINE TSTM WIND 14 NW KEY WEST          24.71N 81.93W
01/31/2020  M46.00 MPH       GMZ033             FL   MESONET

            THE WEATHERFLOW STATION AT SMITH SHOAL LIGHT MEASURED

            WIND GUSTS OF 34 TO 40 KNOTS FROM 1036 PM TO 1121 PM EST.

1141 PM     MARINE TSTM WIND 4 SSE ISLAMORADA        24.86N 80.61W
01/31/2020  M52.00 MPH       GMZ042             FL   MESONET

            THE WEATHERFLOW STATION AT ALLIGATOR REEF LIGHT MEASURED
            A WIND GUST TO 45 KNOTS.

1152 PM     MARINE TSTM WIND 7 ESE NORTH KEY LARGO   25.23N 80.22W
01/31/2020  M43.00 MPH       GMZ042             FL   MESONET

            THE WEATHER FLOW STATION AT CARYSFORT REEF LIGHT GUSTED
            TO 37 KNOTS.

&&

HANER

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 7:07 PM ESTSpecial Marine WarningKEY53 min
Jan 31, 7:51 PM ESTSpecial Marine WarningKEY54 min
Jan 31, 8:05 PM ESTSpecial Marine WarningKEY55 min
Jan 31, 8:54 PM ESTSpecial Marine WarningKEY66 min
Jan 31, 8:58 PM ESTSpecial Weather StatementKEY62 min
Jan 31, 9:54 PM ESTSpecial Marine WarningKEY66 min
Jan 31, 9:58 PM ESTSpecial Weather StatementKEY62 min
Jan 31, 10:55 PM ESTSpecial Marine WarningKEY65 min
Jan 31, 10:58 PM ESTSpecial Weather StatementKEY62 min
Jan 31, 11:21 PM ESTSpecial Marine WarningKEY54 min
Jan 31, 11:55 PM ESTSpecial Marine WarningKEY65 min
Feb 1, 9:13 AM ESTSpecial Marine WarningKEY62 min
Feb 1, 10:16 AM ESTSpecial Marine WarningKEY59 min
Feb 1, 11:23 AM ESTSpecial Marine WarningKEY48 min
Feb 1, 12:56 PM ESTSpecial Marine WarningKEY29 min
Feb 1, 5:01 PM ESTSpecial Marine WarningKEY59 min

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.